×

zbMATH — the first resource for mathematics

Extensions of discrete classical orthogonal polynomials beyond the orthogonality. (English) Zbl 1167.42008
The authors extend definition of the discrete classical orthogonal polynomials to the case of all possible degrees and prove that main properties of the Krawtchouk, Hahn, dual Hahn and Rocah polynomials hold for new (extended) families except the orthogonality. Moreover they find a \(\Delta\)-Sobolev orthogonality of the form \(\langle f,g\rangle_S=\langle{\mathbf u}_0,fg\rangle+\langle {\mathbf u}_1,(\Delta^Mf)(\Delta^Mg)\rangle\) for them, where \(\mathbf u_0\) and \(\mathbf u_1\) are certain classical functionals.

MSC:
42C05 Orthogonal functions and polynomials, general theory of nontrigonometric harmonic analysis
33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)
PDF BibTeX XML Cite
Full Text: DOI arXiv arXiv
References:
[1] Alfaro, M.; Álvarez-Nodarse, R., A characterization of the classical orthogonal discrete and \(q\)-polynomials, J. comput. appl. math., 201, 48-54, (2007) · Zbl 1108.33007
[2] Alfaro, M.; Pérez, T.E.; Piñar, M.A.; Rezola, M.L., Sobolev orthogonal polynomials: the discrete-continuous case, Methods appl. anal., 6, 593-616, (1999) · Zbl 0980.42017
[3] Alfaro, M.; Álvarez de Morales, M.; Rezola, M.L., Orthogonality of the Jacobi polynomials with negative integer parameters, J. comput. appl. math., 145, 379-386, (2002) · Zbl 1002.42016
[4] Álvarez-Nodarse, R., On characterizations of classical polynomials, J. comput. appl. math., 196, 320-337, (2006) · Zbl 1108.33008
[5] Askey, R., Continuous Hahn polynomials, J. phys. A, 18, 1017-1019, (1985)
[6] Atakishiev, N.M.; Suslov, S.K., The Hahn and meixner polynomials of an imaginary argument and some of their applications, J. phys. A, 18, 1583-1596, (1985) · Zbl 0582.33006
[7] Álvarez de Morales, M.; Pérez, T.E.; Piñar, M.A., Sobolev orthogonality for the Gegenbauer polynomials \(\{C_n^{(- N + 1 / 2)} \}_{n \geq 0}\), J. comput. appl. math., 100, 111-120, (1998) · Zbl 0931.33008
[8] Álvarez de Morales, M.; Pérez, T.E.; Piñar, M.A.; Ronveaux, A., Non-standard orthogonality for meixner polynomials, Electron. trans. numer. anal., 9, 1-25, (1999) · Zbl 0949.33004
[9] Kwon, K.H.; Littlejohn, L.L., The orthogonality of the Laguerre polynomials \(\{L_n^{(- k)}(x) \}\) for a positive integer \(k\), Ann. numer. math., 2, 289-304, (1995) · Zbl 0831.33003
[10] Kwon, K.H.; Littlejohn, L.L., Sobolev orthogonal polynomials and second-order differential equations, Rocky mountain J.math., 28, 2, 547-594, (1998) · Zbl 0930.33004
[11] Karlin, S.; McGregor, J., The Hahn polynomials, formulas and applications, Scripta math., 26, 33-46, (1961) · Zbl 0104.29103
[12] R. Koekoek, R.F. Swarttouw, The Askey-scheme of hypergeometric orthogonal polynomials and its \(q\)-analogue, volume 98-17, Reports of the Faculty of Technical Mathematics and Informatics, Delft, The Netherlands, 1998
[13] Pérez, T.E.; Piñar, M.A., On Sobolev orthogonality for the generalized Laguerre polynomials, J. approx. theory, 86, 278-285, (1996) · Zbl 0864.33009
[14] T.E. Pérez, M.A. Piñar, Sobolev orthogonality and properties of the generalized Laguerre polynomials, in: William B. Jones, A. Sri Ranga (Eds.), Orthogonal Functions, Moment Theory and Continued Fractions: Theory and Applications, vol. 18, New York, 1997, pp. 375-385
[15] Marcellán, F.; Moreno-Balcázar, J.J., Asymptotics and zeros of Sobolev orthogonal polynomials on unbounded supports, Acta appl. math., 94, 163-192, (2006) · Zbl 1137.42312
[16] Temme, N.M., Special functions. an introduction to the classical functions of mathematical physics, (1996), John Wiley and Sons New York · Zbl 0863.33002
[17] Wilson, J.A., Some hypergeometric orthogonal polynomials, SIAM J. math. anal., 11, 690-701, (1980) · Zbl 0454.33007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.